Hail, Summit
- When
- May 24, 3:09 AM EST
- Where
- Summit County, Hudson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.250, -81.433
Penny size hail was observed.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 24, 1:50 AM EST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 250 AM EDT MON MAY 24 2004 .DISCUSSION... SHRA/TSRA CONTG TO MOV ACRS ERN 2/3 OF FA ERLY THIS MORNING. INTENSITY OF STORMS CONTS TO DCRS AND EXPCT THAT SVR THUNDERSTORM WATCH WL BE DROPPED WELL BEFORE 10Z. CDFNT NOW INTO WRN IN AND EXPCTD TO REACH WRN END OF FA BY 12Z AND NW PA BY ERLY AFT. SFC LO SHOULD CONT TO MOVG NE DURG DAY AS WELL. LOT/S OF SC ON BACKSIDE OF THIS LOW AND AM HOPING THAT THE BRUNT OF THIS CLOUDINESS PASSES TO THE N DURG THE DAY. THIS SEEMS REASONABLE AS ALL MODEL SHOWG CONSIDERABLE DRYG THIS AM..ESP IN SRN AREAS. SO..WL TRY FOR P/C MOST OF AREA BY MIDDAY. WL GO WITH A DRY FCST ONLY IN FAR WRN ZNS TDA WITH CHC WORDG ERLY ALG AND W OF I-71. SCT WORDG FURTHER E WHERE COVERAGE WL BE THE GREATEST AND FNT SLOWEST TO ARRIVE. WL BRING FLOOD WATCH DOWN AS WIDESPREAD PRECIP SHOULD BE PRETTY MUCH OVR NXT HR OR SO. SUM MODEL DIFFS POP UP AFT 30 HRS WITH ETA MUCH QUICKER LIFTING SFC LO NE OUT OF THE PLNS AND INTO LKS RGN. THESE DIFFS SHOULDN/T MAKE MUCH DIFF TO FCST AS ONLY CALLG FOR CHC POPS BEGINNING LT TGNT WRN ZNS AND ALL AREAS ON TUE. NEW GUID TEMPS A LTTL COOLER THAN PREVIOUS RUNS AND THIS SEEM REASONABLE. MANY AREAS WL FALL TO NR A SEASONABLE 50 DEGS TGNT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && KUBINA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 550 AM EDT SUN MAY 23 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-231144- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 550 AM EDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA TODAY AND TONIGHT. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. WITH THE GROUND ALREADY SATURATED FROM RECENT RAINS...ANY ADDITIONAL RAINFALL COULD LEAD TO SIGNIFICANT FLOODING...ESPECIALLY IN NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Cleveland radar (KCLE), 40 km away, was scanning. The volume nearest the first event began at 08:10 UTC.
1 hail. Local standard time, as filed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400048.